MAUDE Adverse Event Report: KANEKA CORPORATION CROSPERIO RX; CROSPERIO RX PTA BALLOON DILATATION CATHETER

KANEKA CORPORATION CROSPERIO RX; CROSPERIO RX PTA BALLOON DILATATION CATHETER
Catalog Number BD-B20200LR
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Results of investigation the device was not returned.The device history records (dhr - batch record) of the concerned device was reviewed and no nonconformity or abnormality in the manufacturing processes was found.Probable cause and comments: although the device was not returned, it was determined to be a serious health hazard because of the remains in the body due to the rupture of the device and the surgical procedure performed to remove the remaining pieces.The surgeon informed us that the event was a serious health hazard.The surgeon commented that he considered the event to be caused by an unintended procedure and not by the device, and therefore, there were no problems with the manufacturing or design.
 
Event or Problem Description
The patient used the device for treatment of the anterior tibial artery.After the treatment, the patient had difficulty in removing the sheath due to a kink of the guide wire (hereinafter referred to as "gw"), and the sheath was moved forward while pulling the balloon toward the hand.The sheath was moved forward while the balloon was pulled toward the hand side.As the procedure was repeated, the catheter shaft broke at the port of the gw and the balloon remained on the gw.After that, bilateral cfa cut-downs were performed.The remnant was successfully removed.Angiography confirmed complete removal of the remnant and the patient was stabilized.

Brand Name
CROSPERIO RX
Common Device Name
CROSPERIO RX PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima, kita-ku
osaka, osaka 53082 88
JA  5308288
Manufacturer (Section G)
KANEKA CORPORATION OSAKA PLANT
5-1-1
torikai-nishi
settsu, osaka 56600 72
JA   5660072
Manufacturer Contact
joji sengoku
1-12-32
akasaka
minato-ku, tokyo 10760-28
JA   1076028
MDR Report Key17840867
Report Number3002808904-2023-00005
Device Sequence Number19930041
Product Code LIT
UDI-Device Identifier04540778163430
UDI-Public04540778163430
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K152887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberBD-B20200LR
Device Lot NumberSR033599
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Initial Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown